MAUDE Adverse Event Report: OSCOR INC. CARDIOTRONIC OSYPKA MEDICAL XI.MDT REUSABLE EXTENSION CABLE; CABLE, ELECTRODE

OSCOR INC. CARDIOTRONIC OSYPKA MEDICAL XI.MDT REUSABLE EXTENSION CABLE; CABLE, ELECTRODE
Model Number XI.MDT
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/01/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Retrospective statement when mdr reportable: this complaint is part of internal retrospective review of complaints received from (b)(6) 2014 to (b)(6) 2016, conducted by oscor as a result of process improvements made to the complaint system to ensure proper medical device reporting is maintained.As part of the detailed review, this event has been determined to be reportable.This initial mdr is being submitted to meet our requirements of reporting.There are three (3) complaints related to this extension cable from the same end user.Of the three (3) reported cable events, only one (1) cable was returned to perform an analysis.One (1) xi.Mdt extension cable was returned and there were no other accessories.No visible blood was found anywhere on the extension cable.The red shrouded connector pin and strain relief were pulled off the cable.Oscor conducted pull tests on the solder joint between the shrouded connector and wire.A total of ten (10) atar-mdtl (same device except the overall length is longer) devices were used for the pull testing.The shrouded connectors were cut such that about 7cm of wire was left connected to the pin.Then the strain relief had to be removed and the insulation stripped off of the wire.Finally, the connector was secured to one fixture and the stripped wire was secured to the opposite fixture on the pull tester.The data was recorded in lbf (pound - force).Out of the twenty (20) connectors tested (2 connectors are applicable for 1 device), only one (1) failed at 10.4 pounds, the device (connector) is validated for 15 lbf.This data implies that the failure occurred from improper handling of the device rather than the way the device was manufactured.Returned device analysis reveals the xi.Mdt extension cable is within manufacturing specifications.No manufacturing rejects or anomalies were recorded in the device history record.The extension cable passed all in-process and qa final inspections before shipping to the customer, including mechanical, dimensional and electrical tests.No manufacturing defects were found.The root cause of the cable failure could not be confirmed.The potential cause may be: insufficient strength of the joint.The potential effect to the user/device may be: disruption of the cable function, cable cannot be used properly and delaying the procedure.Based on this investigation a capa has been opened to address failure.Oscor will continue to monitor this device for complaint trends and risk.Per cable inspection procedure during in process inspection, the cable is inspected 100% for continuity.During final inspection, each strand of the cable is checked for the correct colored part, overall length of the cable, cable checked for damage and insulation voids, verification that the silicone strain relief extends at least for a length of 2 cm outside the female connector, checked that the silicone strain relief fits the wire snugly, checks for strain relieves for damage and gaps, a pull test is done on each connector and pin, and the cable is inspected again for continuity.The instructions for use (ifu) informs the user: for reusable cables only: the cables can be re-sterilized by oscor eto gas sterilization a maximum of two times.The directions for use inform the user to: first attach the proximal connector(s) to a pacemaker/analyzer or another extension cable while observing polarity indicated by the color.Then attach the distal connector(s) to the temporary lead connector or to another extension cable, again observing polarity by the color.The detachment of the connection should be done in the reverse order.Precautions include: do not connect any cable model to a/c power source; connection of exposed pins to a/c power source may pose a risk of serious injury or death.Extension cables are not intended for use with apnea monitors.
 
Event or Problem Description
The customer reported one of the individual cables detached easily from its connector part (in this case, the red connector).They reported the same problem on two other xi.Mdt cables.No adverse patient effects were reported.

Brand Name
CARDIOTRONIC OSYPKA MEDICAL XI.MDT REUSABLE EXTENSION CABLE
Common Device Name
CABLE, ELECTRODE
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
MDR Report Key6583183
Report Number1035166-2017-00035
Device Sequence Number1266930
Product Code IKD
UDI-Device Identifier00885672101930
UDI-Public00885672101930
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K070926
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date02/01/2018
Device Model NumberXI.MDT
Device Catalogue NumberXI.MDT
Device Lot NumberD2-02867
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2015
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2015
Initial Report FDA Received Date05/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1